Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 10, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Mar 27, 2006, 2:34 AM MST for 19 counties in Nebraska. It took effect at Mar 27, 2006, 3:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2006, 2:34 AM MST (09:34 UTC)
- In effect from
- Mar 27, 2006, 3:00 AM MST
- Expired
- Mar 27, 2006, 2:37 PM MST
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 40 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -201 m²/s²
- 0-3 km storm-relative helicity
- -173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 270934 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 AM CST MON MAR 27 2006 ...GUSTY WINDS TODAY ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... .STRONG WINDS WILL DEVELOP TODAY BEHIND A DEPARTING LOW PRESSURE SYSTEM. NEZ005-006-008-009-023>027-035>038-057>059-069>071-094-272300- /O.NEW.KLBF.WI.Y.0010.060327T1000Z-060327T2300Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS-BLAINE- LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE- HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR... ARTHUR...TRYON...STAPLETON...BROKEN BOW...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 334 AM CST MON MAR 27 2006 /234 AM MST MON MAR 27 2006/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON. WINDS WILL INCREASE THIS MORNING REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 14
1 follow-up statement
000 WWUS73 KLBF 272137 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CST MON MAR 27 2006 NEZ005-006-008-009-023>027-035>038-057>059-069>071-094-272245- /O.CAN.KLBF.WI.Y.0010.000000T0000Z-060327T2300Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS-BLAINE- LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE- HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR... ARTHUR...TRYON...STAPLETON...BROKEN BOW...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 337 PM CST MON MAR 27 2006 /237 PM MST MON MAR 27 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. THE SURFACE PRESSURE GRADIENT HAS WEAKENED LATE THIS AFTERNOON THAT HAS ALLOWED THE GUSTY NORTHWEST WINDS TO STEADILY DIMINISH. THROUGH 6 PM CST...NORTHWEST WINDS AT 10 TO 20 MPH WILL FURTHER DECREASE TO LIGHT AND VARIABLE AS HIGH PRESSURE BUILDS EAST INTO WESTERN NEBRASKA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ TLK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 27, 1:55 AM MST, 39 minutes earlier.
Area forecast discussion, Mar 27, 1:55 AM MST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 AM CST MON MAR 27 2006 .SHORT TERM... VERTICALLY STACKED LOW WILL SLOWLY MOVE EAST TODAY. THE HEAVIEST BAND OF PRECIP SHOULD IMPACT CUSTER COUNTY THIS MORNING. LIGHTER PRECIP WITH LESS COVERAGE FOR THE REST OF THE CWA IN THE MORNING...THEN PERHAPS SPRINKLES OR FLURRIES IN THE NE IN THE AFTERNOON. CORE OF STRONGEST WINDS ALOFT THROUGH THE CENTER OF THE CWA TODAY. WILL ISSUE A WIND ADVISORY THESE ZONES. SE AREAS LOOK TO RECEIVE THE STRONGEST WINDS. GRADIENT RELAXES THIS AFTERNOON SO ADVISORY ENDED AT 23Z...POSSIBLY CAN BE CANCELLED EARLY. TEMPS BELOW GUIDANCE IN THE NORTH AND EAST WITH SNOW ON THE GROUND AND LINGERING STRATUS ACROSS THE SD BORDER. SUBSIDENCE BEHIND THE DEPARTING SYSTEM SHOULD LEAD TO A MOSTLY STARRY NIGHT EASTERN 2/3 OF THE CWA SO DROPPED OVERNIGHT LOWS QUITE A BIT. H5 TROUGH APPROACHES THE WEST COAST TUES LEADING TO RIDGING ACROSS THE REGION. HIGH TEMPS WILL TREND UPWARDS. WEAK MOISTURE ADVECTION FROM TX OVERNIGHT TUES...INCREASING WITH GULF AVAILABILITY ON WED. UPPER TROUGH WILL CONTINUE TO ADVANCE TOWARDS THE REGION AT THIS TIME. LLJET OVERNIGHT TUES SHOULD GENERATE SOME ELEVATED CONVECTION BY WED MORNING...BUT THIS APPEARS TO BE EAST OF THE CWA. HAVE LEFT LOW POPS IN THE EAST FOR WED HOWEVER DUE TO UNCERTAINTY. ADDED LOW POPS FOR TSRA IN PARTS OF THE PANHANDLE LATE IN THE DAY WITH SURFACE TROUGH ON THE DOORSTEP. STILL CHANCES FOR TSRA OVERNIGHT WED ESPECIALLY NORTH...THEN PACIFIC SYTEM APPEARS TO REALLY IMPACT THE AREA BY THURS. .LONG TERM... PACIFIC TROUGH IS EXPECTED TO SPAWN A SIGNIFICANT STORM BY THURS AND THURS NIGHT IN THE REGION. TSRA NEAR THE SURFACE TROUGH WILL BE POSSIBLE...WITH WRAPAROUND PRECIP POSSIBLY IN THE FORM OF SNOW. TOO EARLY TO TELL AT THIS POINT. COULD BE A HIGH QPF EVENT HOWEVER...AND WILL HAVE TO SEE HOW MUCH SNOW IF ANY REMAINS ON THE GROUND SO AS TO DEAL WITH ANY HYDRO CONCERNS. GFS STILL PROGS ZONAL FLOW THEREAFTER SO HAVE KEPT THE REMAINDER OF THE EXTENDED DRY AND SOMEWHAT MILD. && .SYNOPSIS... RADAR INDICATED HEAVIEST PRECIP WHICH IS RAIN AND SNOW DEPENDING ON INTENSITY MOVING SE INTO CUSTER COUNTY. FRONT STILL HAS NOT CLEARED THE CWA AND REMAINS OVER EASTERN ZONES EAST OF KANW. WINDS GUSTY BEHIND THE FRONT ESPECIALLY IN SHOWERY ACTIVITY. MERRIMAN AND MCCOOK PROFILERS AROUND 60KT. WV SHOWS UPPER LOW RIGHT OVER THE CENTER OF NEB. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON FOR NEZ005-NEZ006-NEZ008-NEZ009-NEZ023-NEZ024-NEZ025-NEZ026-NEZ027- NEZ035-NEZ036-NEZ037-NEZ038-NEZ057-NEZ058-NEZ059-NEZ069-NEZ070- NEZ071-NEZ094. && 14
Hazardous weather outlook, Mar 26, 2:53 PM MST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CST SUN MAR 26 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-271200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CST SUN MAR 26 2006 /253 PM MST SUN MAR 26 2006/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 6 AM CST /5 AM MST/ MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. WINTER WEATHER TO RETURN TO NORTH WEST NEBRASKA WITH SNOW AND BLOWING SNOW POSSIBLE THIS EVENING AND OVERNIGHT. AN EARLY SPRING SYSTEM WILL PULL OUT OF THE CENTRAL ROCKIES OVERNIGHT...BRINGING SNOW AND WIND TO THE BLACK HILLS INTO PORTIONS OF NORTHWEST AND NORTH CENTRAL NEBRASKA. SNOW AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA OF CHERRY AND SHERIDAN COUNTIES. WINDS WILL BLOW FROM 15 TO 25 MPH BEHIND A FRONT MOVING THROUGH AND MAY LEAD TO REDUCED VISIBILITIES AND SOME BLOWING AND DRIFTING OF THE SNOWFALL TONIGHT. LESS AMOUNTS ARE EXPECTED MAINLY NORTH OF HIGHWAY 2 WHERE 1 TO 2 INCHES MAY BE PRESENT BY SUNRISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THURSDAY AND FRIDAY...THE PROGRESS OF A SPRING STORM WILL BE CLOSELY MONITORED. THE STORM WILL TRACK THROUGH THE CENTRAL PLAINS AND PRODUCE RAIN AND STRONG WINDS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. SLIGHT NORTH OR SOUTH ADJUSTMENTS TO THIS PATH COULD MAKE THE DIFFERENCE BETWEEN RAIN AND SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.